MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES PDT UNIPERC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES PDT UNIPERC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/897/070
Medical Device Problem Codes Disconnection (1171); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a tracheostomy tube was placed in the patient during an or procedure.On (b)(6) 2023, the bedside rrt noticed that the white adapter of the trach tube was loose and detaching from the trach tube (clear plastic trach tube slid off of trach adaptor).Multiple attempts were made to reattach the adapter but it would not stay in place.Because the patient required mechanical ventilation, the rrt had to stay at the bedside to hold the trach and adapter together until help arrived to change out the tube.The intensivist was promptly notified of the situation and arrangement were made to exchange the tube under visualization with a fiberoptic bronchoscope.The defective trach was removed over the bronch to ensure airway patency and integrity.Once this was established, a new tracheostomy tube from a different manufacturer was inserted without incident and placement was assessed and verified with bronchoscope."no serious harm" reported.
 
Additional Manufacturer Narrative
Lot number, expiration date and device manufacture date is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.One used decontaminated device sample was received in a plastic bag without its original packaging.Under visual inspection it was noticed the white connector was detached from the tube.The complaint was confirmed.A root cause of this issue was unable to be identified.A device history record (dhr) review could not be performed as the lot number was unknown.Complaint history was checked, and no trend of confirmed customer complaints was identified.The issue will be monitored for threshold or escalation.
 
Additional Manufacturer Narrative
Insufficient information was provided to be able to determine the full udi.**udi related data quality updates only** .

Brand Name
PORTEX TUBES PDT UNIPERC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key17966132
Report Number3012307300-2023-09756
Device Sequence Number6800187
Product Code BTO
UDI-Device Identifier15019315060434
UDI-Public15019315060434
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100/897/070
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer01/22/2024
Not provided
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date01/24/2024
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown